Alert archive / Wyoming / Flash Flood Warnings in 2014

Flash Flood Warning 31, NWS Cheyenne, WY

August 27, 2014Goshen County, Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Aug 27, 2014, 10:57 AM MDT for Goshen County, Laramie County, Wyoming. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2014, 10:57 AM MDT (16:57 UTC)
Expired
Aug 27, 2014, 5:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Goshen County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 83 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 11:05 AM MDTFLASH FLOODLingle, WYTORRENTIAL RAIN IN LINGLE. FLOODED STREETS WITH AT LEAST 3 INCHES OF FLOWING WATER ON THE ROAD.
Aug 27, 12:43 PM MDTFLASH FLOOD1 N Lingle, WYNUMEROUS REPORTS OF MINOR STREET FLOODING BETWEEN LINGLE AND HAWK SPRINGS. WATER FLOWING OVER US HIGHWAY 85 AT MILE MARKER 105 AND 69. ONE WASHOUT ALONG A COUNTY ROAD NEAR LINGLE. GENERALLY 3 TO 4 INCHES OF WATER FLOWING OVER ROADWAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

970 
WGUS55 KCYS 271657
FFWCYS
WYC015-021-272300-
/O.NEW.KCYS.FF.W.0031.140827T1657Z-140827T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MDT WED AUG 27 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...
  SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 500 PM MDT WEDNESDAY

* AT 1050 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR HAS ESTIMATED 1 TO 2 INCHES OF RAIN HAS FALLEN  
  ACROSS THE AREA...ESPECIALLY ALONG THE HIGHWAY 85 CORRIDOR.        
  ADDITIONAL HEAVY RAIN OF 1 TO 2 INCHES IS POSSIBLE FROM            
  THUNDERSTORMS EXPECTED TO MOVE OVER THE SAME AREA THROUGH THE      
  AFTERNOON.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TORRINGTON...ALBIN...FORT LARAMIE...FORT LARAMIE NATIONAL HISTORIC
  SITE...GUN BARREL...HAWK SPRINGS...HAWK SPRINGS CAMPGROUND...HAWK
  SPRINGS RECREATION AREA...LA GRANGE...LINGLE...MERIDEN REST AREA...
  VETERAN AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.

&&

LAT...LON 4226 10465 4226 10405 4139 10406 4136 10404
      4136 10463

$$

MAZUR
2 follow-up statements
863 
WGUS75 KCYS 272026
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT WED AUG 27 2014

WYC015-021-272300-
/O.CON.KCYS.FF.W.0031.000000T0000Z-140827T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOSHEN WY-LARAMIE WY-
226 PM MDT WED AUG 27 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LARAMIE AND
SOUTHERN GOSHEN COUNTIES UNTIL 500 PM MDT...

AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED SHOWERS PRODUCING LIGHT TO MODERATE RAIN...FROM LINGLE TO 
HAWK SPRINGS TO ALBIN.

DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAVE FALLEN IN A 
15 MILE WIDE AREA FROM LINGLE...TO HAWK SPRINGS TO THE MERIDEN REST 
AREA WITH 4 TO 5 INCHES POSSIBLE FROM NEAR YODER TO HAWK SPRINGS TO 
10 MILES SOUTH OF HAWK SPRINGS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TORRINGTON...ALBIN...FORT LARAMIE...FORT LARAMIE NATIONAL HISTORIC
SITE...GUN BARREL...HAWK SPRINGS...HAWK SPRINGS CAMPGROUND...HAWK
SPRINGS RECREATION AREA...LA GRANGE...LINGLE...MERIDEN REST AREA...
VETERAN AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.

&&

LAT...LON 4226 10465 4226 10405 4139 10406 4136 10404
      4136 10463

$$

RUBIN
756 
WGUS75 KCYS 272220
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT WED AUG 27 2014

WYC015-021-272235-
/O.CAN.KCYS.FF.W.0031.000000T0000Z-140827T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOSHEN WY-LARAMIE WY-
420 PM MDT WED AUG 27 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
LARAMIE AND SOUTHERN GOSHEN COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4226 10465 4226 10405 4139 10406 4136 10404
      4136 10463

$$

HAMMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:55 AM MDT, 7 hours 2 minutes earlier.

Area forecast discussion, Aug 27, 3:55 AM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
355 AM MDT WED AUG 27 2014

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 355 AM MDT WED AUG 27 2014

CLOSED UPPER LOW WAS ENTERING UT FROM NV PER WATER VAPOR IMAGERY.
SOUTHERLY FLOW ALOFT DRAWING MOISTURE FROM HURRICANE MARIE WEST OF
BAJA CA INTO THE CENTRAL AND SOUTHERN ROCKY MOUNTAIN REGION.
SHORTWAVE LIFTING NORTHWARD ACROSS NORTHWEST CO PRODUCING SCATTERED
SHOWERS AND ISOLATED TSTORMS. OTHER CONVECTION WAS DEVELOPING NORTH
OF A STALLED SURFACE FRONT FROM NORTHEAST CO INTO CENTRAL NE. SKIES
WERE PARTLY TO MOSTLY CLOUDY WITH SOME STRATUS FORMING OVER EAST
CENTRAL WY. WINDS WERE LIGHT AND VARIABLE.

THE 00Z SHORT RANGE MODEL GUIDANCE IS IN GOOD AGREEMENT PROGGING THE
UPPER LOW PRESSURE CENTER EVOLVING INTO A OPEN WAVE AS IT PROGRESSES
SLOWLY EAST INTO WESTERN CO THIS AFTERNOON. THE MAJORITY OF THE
MODELS INCLUDING THE ESRL HRRR DEVELOP AN WEST-EAST BAND OF SHOWERS
AND EMBEDDED TSTORMS ALONG THE I-80 CORRIDOR AFTER 12Z AS THE
SHORTWAVE LIFTS NORTH INTO SOUTHERN WY. ADDITIONAL SHOWERS AND
SCATTERED TSTORMS DEVELOP THIS AFTERNOON WITH UPSLOPE SOUTHEASTERLY
FLOW. LOW/MID LEVEL INSTABILITY AND 0-6KM SHEAR PROFILES ARE NOT
CONDUCIVE FOR SEVERE TSTORM DEVELOPMENT...HOWEVER PRECIP WATER
VALUES EXCEED AN INCH MORE INDICATIVE OF LOCALLY HEAVY RAINFALL.
STORM MOTION WILL BE TO THE NORTH AND NORTHEAST AROUND 25 KT WHICH
SHOULD MITIGATE THE FLOOD THREAT. FOLLOWED THE HPC QPF WHICH PROGS
0.5-1.0 INCH RAINFALL OVER THE CWA. IT WILL BE 5-10 DEGREES COOLER
TODAY COMPARED TO YESTERDAY WITH 700MB TEMPERATURES AROUND 7C.
SHOWER COVERAGE WILL DECREASE FROM NUMEROUS THIS EVENING TO LOW END
SCATTERED LATER TONIGHT.

THURSDAY WILL TREND DRIER AS THE UPPER TROUGH AND BETTER MOISTURE
SHIFT SOUTH AND EAST OF THE CWA. STILL CANNOT RULE OUT ISOLATED TO
SCATTERED CONVECTION ALONG AND SOUTH OF I-80 THOUGH. QPF WILL BE
LIGHTER...GENERALLY LESS THAN A QUARTER INCH. HIGH TEMPERATURES WILL
BE 3-5 DEGREES WARMER...ESPECIALLY EAST CENTRAL WY AND NORTHERN NE
PANHANDLE WITH GREATER INSOLATION.

TRANSITORY SHORTWAVE RIDGE THURSDAY NIGHT SHIFTS EAST FRIDAY AS A
SHORTWAVE TROUGH MOVES EAST ACROSS MT AND NORTHERN WY. THIS SYSTEM
WILL NOT HAVE MUCH AVAILABLE MOISTURE TO WORK WITH...BUT DYNAMICS
ENOUGH TO OVERCOME AND PRODUCE ISOLATED AFTERNOON CONVECTION ALONG
AND NORTH OF A LINE FROM DOUGLAS TO CHADRON...AS WELL AS OVER THE
MOUNTAINS. 700MB TEMPERATURES RISE TO AROUND 10C FRIDAY AFTERNOON
WITH READINGS IN THE 80S EAST OF THE LARAMIE RANGE.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 330 AM MDT WED AUG 27 2014

MILD AND MAINLY DRY WEATHER FRI NIGHT INTO SATURDAY AS A MINOR UPPER
RIDGE MOVES EAST ACROSS THE AREA. A QUICK-MOVING SHORTWAVE SHOULD
PASS MAINLY NORTH OF THE CWA LATE SAT BUT COULD BRING A FEW SHOWERS
TO MAINLY NORTHERN PARTS OF THE CWA THEN. MORE SIGNIFICANT UPPER TROF
WILL MOVE ACROSS SUNDAY BRINGING MORE WIDESPREAD SHOWERS AND A FEW
TSTMS. ECMWF MORE BULLISH WITH THIS SYSTEM WITH THE GFS CONSIDERABLY
WEAKER. MILD AND MAINLY DRY WEATHER RETURNS FOR MONDAY AND TUESDAY
AS THE CWA RESIDES ON THE SOUTHERN SIDE OF BROAD UPPER CYCLONIC FLOW
THAT WILL PROGRESS ACROSS THE NORTHERN PART OF THE COUNTRY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 330 AM MDT WED AUG 27 2014

SHOULD SEE LOWERING CIGS ACROSS MANY AERODROMES THIS MORNING TO
MOSTLY MVFR AS SHOWERS AND A FEW TSTMS INCREASE IN COVERAGE WITH THE
APPROACH OF AN UPPER DISTURBANCE. SFC LOW WILL DEVELOP OVER SE
COLORADO THIS AFTERNOON TURNING WINDS ACROSS THE AREA TO A MORE
UPSLOPE DIRECTION. IMPROVING CONDITIONS EXPECTED OVER SE WY TONIGHT
BUT MVFR CIGS SHOULD HOLD ACROSS PARTS OF THE NEB PANHANDLE.

&&

.FIRE WEATHER...
ISSUED AT 252 AM MDT WED AUG 27 2014

A LOW PRESSURE SYSTEM OVER UTAH EARLY THIS MORNING WILL SLOWLY TRACK
EAST THROUGH COLORADO DURING THE NEXT 24 HOURS...AND INTO THE CENTRAL
PLAINS BY FRIDAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL
PRODUCE WETTING RAINFALL TODAY AND TONIGHT. DRIER AND WARMER WEATHER
WILL RETURN THURSDAY AND CONTINUE THROUGH SATURDAY...ALONG WITH GUSTY
WEST TO SOUTHWEST WINDS. THERE WILL BE A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS SUNDAY AND LABOR DAY WITH THE PASSAGE OF A UPPER
LEVEL TROUGH AND PACIFIC COLD FRONT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...JAMSKI
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Aug 27, 4:02 AM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
402 AM MDT WED AUG 27 2014

NEZ002-003-019>021-054-055-095-096-WYZ106>108-110-112>119-281030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
402 AM MDT WED AUG 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS MUCH OF
THE AREA THROUGH THIS EVENING. NO SEVERE STORMS ARE EXPECTED BUT A
FEW COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101>105-109-111-281030-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
402 AM MDT WED AUG 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS MUCH OF
THE AREA THROUGH THIS EVENING. NO SEVERE STORMS ARE EXPECTED BUT A
FEW COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 27, 8:34 AM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
834 AM MDT WED AUG 27 2014

WYZ103-106-107-271500-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-NORTH LARAMIE RANGE WY-
834 AM MDT WED AUG 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE AND EXTREME
NORTHEASTERN ALBANY COUNTIES UNTIL 900 AM MDT...

AT 831 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF BORDEAUX...OR 16 MILES
SOUTH OF WHEATLAND...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHEATLAND...
  BORDEAUX...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 68 AND
86.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4209 10529 4215 10497 4181 10488 4176 10516
TIME...MOT...LOC 1434Z 166DEG 21KT 4184 10504

MAZUR
Local storm report, Aug 27, 8:43 AM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
843 AM MDT WED AUG 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     HAIL             15 S WHEATLAND          41.83N 104.96W
08/27/2014  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

            NOT TOO MUCH HAIL, BUT LOTS OF RAIN IN SHEETS.

&&

BCHAPMAN
Special weather statement, Aug 27, 9:23 AM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
923 AM MDT WED AUG 27 2014

WYZ106>108-118-119-271600-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY
WY-
923 AM MDT WED AUG 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE...NORTHERN LARAMIE
AND SOUTHERN GOSHEN COUNTIES UNTIL 1000 AM MDT...

AT 920 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHEATLAND TO 10
MILES NORTHEAST OF CHUGWATER TO 13 MILES NORTHWEST OF MERIDEN REST
AREA...AND MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HAWK SPRINGS...
  GRAYROCKS RESERVOIR...
  GUERNSEY...
  GUERNSEY CAMPGROUND...
  FORT LARAMIE NATIONAL HISTORIC SITE...
  VETERAN...
  YODER...
  FORT LARAMIE...
  HARTVILLE...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 57 AND
84.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4257 10485 4234 10460 4190 10416 4146 10446
      4156 10479 4176 10479 4200 10504
TIME...MOT...LOC 1522Z 190DEG 21KT 4204 10488 4188 10471
          4165 10453

MAZUR
Local storm report, Aug 27, 9:26 AM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 AM MDT WED AUG 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     HEAVY RAIN       12 E CHUGWATER          41.76N 104.59W
08/27/2014  E0.50 INCH       GOSHEN             WY   TRAINED SPOTTER

            THIS FELL IN THE LAST 1/2 HOUR AND IS STILL RAINING HARD.

&&

BCHAPMAN
Special weather statement, Aug 27, 10:31 AM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 AM MDT WED AUG 27 2014

NEZ019-020-095-096-WYZ107-108-119-271730-
BANNER NE-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY
WY-NORTH SIOUX NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
1031 AM MDT WED AUG 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE...NORTHEASTERN
LARAMIE...SOUTHWESTERN SIOUX...GOSHEN...WESTERN SCOTTS BLUFF AND
EXTREME NORTHWESTERN BANNER COUNTIES UNTIL 1130 AM MDT...

AT 1028 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
GUERNSEY TO TORRINGTON TO LA GRANGE...AND MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. RAIN RATES AROUND ONE INCH PER HOUR ARE
EXPECTED WITH THIS LINE OF STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  FORT LARAMIE...
  LYMAN...
  STEGALL...
  MORRILL...
  HUBBARD HILL...
  MITCHELL...
  JAY EM...
  PRAIRIE CENTER...
  HENRY...
  HWY 85 AT DRY RAWHIDE CREEK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4256 10436 4239 10373 4187 10370 4149 10434
      4189 10449 4215 10495
TIME...MOT...LOC 1630Z 226DEG 17KT 4223 10465 4210 10414
          4166 10411

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:34 AM MDTSpecial Weather StatementCYSPlatte26 min
Aug 27, 9:23 AM MDTSpecial Weather StatementCYSGoshen, Platte37 min
Aug 27, 10:31 AM MDTSpecial Weather StatementCYSGoshen59 min
Aug 27, 4:30 PM MDTSpecial Weather StatementCYSLaramie30 min
Aug 27, 5:00 PM MDTSpecial Weather StatementCYSLaramie30 min

Nearby

Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.